MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE
Model Number FOREFOOT IB IMPLANT SYS, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a 2nd met transverse plane repair procedure the ar-1530p-cp forefoot ib implant system was being used.After inserting the 3x8mm tenodesis screw into the patient's metatarsal, the inserter from the driver handle broke off and was stuck inside the screw cannulation, which was in the patient.Instruments were used to attempt to retrieve the screw, but did not work.The rep reported further attempts would compromise the repair and patients metatarsal, so the piece was left in the patient.The account has the broken driver in their possession.Additional information received on 02/06/2020: the rep reported the surgery was a primary procedure.The bone quality was medium.No unplanned incisions were necessary as there was adequate exposure in the area where the issue occurred.X-rays were taken and confirmed the broken piece remained in the screw cannulation.The rep stated they would need to obtain approval from the facility in order to send de-identified copies of the x-rays.The facility took the two drivers from the kit and confiscated for their own reporting.The rep provided a picture of the two drivers.

Brand Name
FOREFOOT IB IMPLANT SYS, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9750612
Report Number1220246-2020-01697
Device Sequence Number3029675
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFOREFOOT IB IMPLANT SYS, PEEK
Device Catalogue NumberAR-1530P-CP
Device Lot Number10499699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;